MAUDE Adverse Event Report: COLLAGEN MATRIX, INC. SMARTGRAFT GRANULES; PORCINE ANOGRANIC BONE MINERAL

COLLAGEN MATRIX, INC. SMARTGRAFT GRANULES; PORCINE ANOGRANIC BONE MINERAL
Model Number 114.101
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Inflammation (1932)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This medical device report (mdr) is being submitted outside of the standard 30-day reporting timeframe due to corrective actions taken following a non-conformity identified during an mdsap audit / inspection.Analysis of production records confirmed all non-routine and routine testing performed at time of release met acceptance criteria as specified in product specifications.No additional testing could be performed that would directly correlate with the issue identified in the reported complaint.
 
Event or Problem Description
This adverse event occurred outside of the u.S.However, as there is a similar marketed device in the u.S., an mdr is being filed.At time of complaint initiation, the customer reported a dehiscence was observed in a patient after the application of smartgraft in combination with smartbrane (not a collagen matrix, inc.Product) in the anterior area.No further information was provided at this time.Customer later provided additional information surrounding the incident.A generally healthy female patient underwent guided bone regeneration surgery on (b)(6) 2023, in which the smartgraft product was utilized for filling a "customer-made titanium mesh extra-orally" and was combined "with cross-linked hyaluronic acid and autologous bone in a 70%-30% ratio.Membranes were placed over the mesh, partially overlapping one another.The membranes used were not a collagen matrix, inc.Product.There were no complications noted during this initial procedure.A follow-up visit was conducted on (b)(6) 2023 and a mesh exposure measuring 4mm wide was observed.No significant pain or infections reported.Superficialization of some granules of the grafted material was noted.Interventaion required as a cutter was used to remove exposed portion of the mesh.No signs of infection noted.There was dispersion of grafted material, with superficial granules being removed as they surfaced.Another follow-up exam was conducted on (b)(6) 2023.Patient's clinical condition was stable.The exposed area was rinsed with a 0.9% saline solution, and additional migrated grafted granules were removed.Moderate inflammation noted at site of exposure, but no signs of infection or pain.The patient returned on (b)(6) 2023 for a cone beam computed tomography and patient underwent a routine examination.Patient's condition was stable.It was noted a few granules had surfaced and were removed as part of the ongoing management.Customer confirmed a complete removal of the mesh is scheduled for (b)(6) 2024.Patient has been instructed to apply aminogam at home.Additional information surrounding the follow-up and patient status was requested but not provided.No further information provided.

Brand Name
SMARTGRAFT GRANULES
Common Device Name
PORCINE ANOGRANIC BONE MINERAL
Manufacturer (Section D)
COLLAGEN MATRIX, INC.
15 thornton road
oakland NJ 07436
Manufacturer (Section G)
COLLAGEN MATRIX, INC.
15 thornton road
oakland NJ 07436
Manufacturer Contact
peggy hansen
15 thornton road
oakland, NJ 07436
MDR Report Key23812050
Report Number2249852-2025-00054
Device Sequence Number15800002
Product Code NPM
UDI-Device Identifier00813954023830
UDI-Public(01)00813954023830(17)231231(10)PMCU20P1
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K140714
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date12/31/2023
Device Model Number114.101
Device Catalogue Number114.101
Device Lot NumberPMCU20P1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2024
Initial Report FDA Received Date12/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/31/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexFemale